Hail, Putnam
- When
- July 7, 4:50 PM EST
- Where
- Putnam County, 1.83 mi SE of Mt Royal
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.500, -81.560
Penny size hail was reported at 122 Behm Circle.
Diurnal convection was triggered by an unstable airmass, the sea breezes and outflow boundaries. A few strong to severe storms developed during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Diurnal convection was triggered by an unstable airmass, the sea breezes and outflow boundaries. A few strong to severe storms developed during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 1:09 PM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 209 PM EDT SAT JUL 7 2012 .SHORT TERM... SATELLITE SHOWS A SEA BREEZE PUSHING INLAND ALONG THE BIG BEND TO TAMPA AND ALSO ON THE EAST COAST SOUTH OF ST. AUGUSTINE. A FEW SHOWERS ARE POPPING ALONG THE SEA BREEZE FRONT. CUMULUS IS MORE SPARSE OVER SE GA. BLENDED TOTAL PRECIPITABLE WATER (PWAT) PRODUCT INDICATES PWATS ARE AROUND 1.8 INCHES AND 2 INCHES ALONG THE EAST COAST. STRONG RIDGE ALOFT TO OUR NORTH WILL HELP LIMIT CONVECTION OVER SE GA THIS AFTN WHILE SCATTERED STORMS WILL DEVELOP OVER INTERIOR NE FL DUE TO SEA BREEZE AND OUTFLOW BOUNDARY COLLISIONS. ON SUNDAY THE MID LEVEL HIGH PRESSURE WILL BUILD OVER THE GEORGIA AND THE CAROLINAS ACTING TO SUPPRESS CONVECTION AND HAVE LOWERED POPS TO NEAR 10% FOR SE GA WITH 20-30% FOR INTERIOR NE FL. BEST CHANCE WILL BE BETWEEN HWY 301 AND I-95 AFTER 5 PM. THEN ON MONDAY THE HIGH WILL DRIFT INTO THE ATLANTIC IN RESPONSE TO AN APPROACHING SHORTWAVE TROUGH. CONDITIONS WILL REMAIN SIMILAR WITH SCATTERED AFTN/EVENING SHOWERS/STORMS LAUNCHED ALONG THE SEA BREEZES IN NE FL AND ISOLATED ACTIVITY OAVER THE SUWANNEE RIVER VALLEY INTO SE GA. TEMPERATURES WILL REMAIN IN THE MID 90S PRODUCING HEAT INDICES OF 100 TO 105. .LONG TERM /TUESDAY THROUGH SATURDAY/... HIGH PRESSURE RIDGE SOUTH OF THE FORECAST AREA WILL SLOWLY WEAKEN MID TO LATE WEEK AS A TROUGH AMPLIFIES OVER THE SOUTHEAST U.S. A DEEP AND MOIST SOUTH TO SOUTHWESTERLY FLOW WILL SET UP WITH PRECIPITABLE WATER INCREASING TO 2 INCHES OR MORE. THIS CORRESPONDS TO INCREASING RAIN CHANCES LATE IN THE WEEK. POPS WILL BE NEAR 30% TUE/WED AND INCREASE TO 50% OR HIGHER THU- SAT. TEMPERATURES WILL BE NEAR CLIMO THROUGH THE WEEK. && .AVIATION... THE COMBINATION OF CONVERGENCE ASSOCIATED WITH THE SURFACE TROUGH AND LIFT PROVIDED BY SEA BREEZE BOUNDARIES WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EARLY EVENING. && .MARINE... BENIGN CONDITIONS EXIST THIS AFTERNOON. THE LIGHT OFFSHORE FLOW WILL SHIFT TO SW NEARSHORE AND SOUTH OFFSHORE LATE AFTERNOON...AND EXPECT ANOTHER NOCTURNAL SURGE. RIP CURRENTS: LOW RISK. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 96 73 96 / 10 10 10 20 SSI 77 94 77 92 / 10 10 10 20 JAX 72 95 73 94 / 20 30 30 30 SGJ 73 91 74 91 / 20 20 20 20 GNV 71 93 71 93 / 30 30 30 20 OCF 71 93 72 93 / 30 30 30 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/CHASE/MCALLISTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 AM EDT SAT JUL 7 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-081000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 402 AM EDT SAT JUL 7 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...RIVER FLOOD WARNINGS CONTINUE FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND SANTA FE RIVER... .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AND WILL BE ISOLATED ACROSS SOUTHEAST GEORGIA AND SCATTERED ACROSS NORTHEAST FLORIDA. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION WILL BE SLOW AND ERRATIC WITH A DRIFT TOWARDS THE NORTHEAST. MINOR TO MODERATE FLOODING CONTINUES ALONG STRETCHES OF THE SUWANNEE...ST. MARYS AND SANTA FE RIVER BASINS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MAINLY ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED SUNDAY AND MONDAY WITH AN INCREASE TO SCATTERED THUNDERSTORM ACTIVITY FROM TUESDAY THROUGH FRIDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT SAT JUL 7 2012
FLZ040-072000-
MARION-
314 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MARION COUNTY FOR STRONG WINDS VALID UNTIL 400 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF SALT SPRINGS...AND IS
NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SALT SPRINGS AND HOG VALLEY THROUGH 400 PM EDT. GUSTY WINDS
OF UP TO 45 MPH CAN BE EXPECTED. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 2928 8195 2950 8197 2948 8177 2943 8177
2942 8174 2938 8174 2937 8171 2926 8175
TIME...MOT...LOC 1914Z 186DEG 1KT 2936 8184
ALLENSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT SAT JUL 7 2012
FLZ035-072145-
GILCHRIST-
514 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
GILCHRIST COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM
EDT...
AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF BELL...NEARLY
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BELL THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2984 8290 2985 8290 2987 8288 2987 8274
2984 8270 2983 8266 2978 8265 2965 8267
2965 8288 2982 8291
TIME...MOT...LOC 2114Z 180DEG 1KT 2974 8278
CHASESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT SAT JUL 7 2012 FLZ033-037-038-072145- FLAGLER-PUTNAM-ST. JOHNS- 522 PM EDT SAT JUL 7 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM...SOUTHERN ST. JOHNS AND EXTREME NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF ORANGE MILLS...OR 4 MILES SOUTHWEST OF HASTINGS...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAN MATEO...EAST PALATKA...ORANGE MILLS...SPUDS AND HASTINGS THROUGH 545 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2971 8167 2976 8145 2962 8143 2959 8160 TIME...MOT...LOC 2122Z 166DEG 4KT 2967 8154 CHASE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
538 PM EDT SAT JUL 7 2012
FLZ037-038-072215-
FLAGLER-PUTNAM-
538 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 615 PM EDT...
AT 538 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CRESCENT CITY...MOVING NORTH AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CRESCENT
CITY...POMONA PARK...LAKE COMO AND ANDALUSIA THROUGH 615 PM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8139 2938 8142 2939 8143 2937 8145
2937 8147 2935 8155 2935 8158 2952 8167
2958 8146
TIME...MOT...LOC 2138Z 169DEG 3KT 2944 8150
CHASESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 PM EDT SAT JUL 7 2012
FLZ032-037-038-072215-
CLAY-FLAGLER-PUTNAM-
550 PM EDT SAT JUL 7 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CLAY...NORTHEASTERN PUTNAM AND EXTREME NORTHWESTERN FLAGLER COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...
AT 550 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST
OF ORANGE MILLS TO 3 MILES NORTHEAST OF POMONA PARK...MOVING
NORTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND SAN MATEO...POMONA PARK...ORANGE MILLS...LAKE COMO...
EAST PALATKA...SATSUMA...BOSTWICK AND PALATKA THROUGH 615 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2954 8170 2984 8173 2977 8153 2967 8152
2963 8152 2962 8151 2943 8149
TIME...MOT...LOC 2150Z 148DEG 9KT 2972 8163 2954 8157
CHASEThe Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Penny size hail was reported at 122 Behm Circle.
Power lines were blown down along Pine Avenue between Hibernia and Water Oak Lane.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398838, 398840.